Hail, Ozark
- When
- April 25, 3:15 PM CST
- Where
- Ozark County, Zanoni
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.683, -92.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 1:45 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT TUE APR 25 2006 ...MESOSCALE CONVECTIVE DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WELL NORTH OF THE SURFACE FRONT OVER SOUTHERN MISSOURI WHERE MID LEVEL HEIGHT FALLS COMBINED WITH PRESSURE ADVECTIVE PROCESSES ARE CAUSING AN AREA OF DYNAMICAL LIFT. LAPS AND RUC40 SOUNDINGS SUGGEST COMPUTED CAPE VALUES OF AROUND 500-800 J/KG ROOTED FROM A LAYER AROUND 750 MB. WITH -20 LEVELS AT AROUND 19,000...AND WET BULB ZERO HEIGHTS AT AROUND 9,500 FEET...SMALL HAIL WOULD NOT BE SURPRISING WITH A FEW OF THE STRONGER STORMS. ACROSS AREAS OF SOUTH CENTRAL MISSOURI...DIURNAL HEATING FROM CLOUD BREAKS HAS WARMED SURFACE TEMPERATURES IN THE LOW TO MID 70S. GREATER INSTABILITY HAS RESULTED IN THIS AREA WHERE UPPER LEVEL THERMAL FIELDS ARE RAPIDLY COOLING. THIS AREA WILL BE CLOSELY MONITORED FOR POTENTIAL STORM DEVELOPMENT CONTAINING LARGE HAIL POTENTIALLY UP TO THE SIZE OF QUARTERS. CRAMER .DISCUSSION... WILL MAKE A LAST MINUTE DECISION WITH FIRST PERIOD PRECIP CHANCES ACROSS SOUTH CENTRAL MISSOURI. AS MENTIONED PREVIOUSLY...CONVECTION CONTINUES TO DEVELOP AND WILL LIKELY LINGER THIS EVENING. THE NEXT CONCERN WILL BE WITH LOW CLOUDS FOG...AND DRIZZLE OVERNIGHT. NAM40 SOUNDINGS SUGGEST A SATURATED LOWER TROP OVERNIGHT AS COLD AIR FUNNELS INTO THE REGION. SURFACE WINDS SHOULD STAY UP BETWEEN 5 AND 10 MPH...SO THAT MAY LIMIT VISIBILITIES FROM FALLING TOO MUCH. AT ANY RATE...WILL GO AHEAD AND MENTION FOG AND DRIZZLE IN THE GRIDS/ZONES. CLOUD COVER WILL LIKELY CONTINUE INTO TOMORROWS PERIOD...LIMITING TEMPERATURES INTO THE 60S. AS SURFACE HIGH PRESSURE NEARS TOMORROW NIGHT...CLOUD COVER SHOULD PARTIALLY CLEAR...GIVING WAY TO A STRONG RADIATIONAL COOLING NIGHT. FOLLOWED THE NAM MOS AND DROPPED TEMPS A COUPLE OF DEGREES...WHICH WAS THE COOLEST OF THE THREE. CLEAR SKIES AND A RETURN OF LIGHT SOUTHERLY FLOW WILL WARM TEMPERATURES BACK INTO THE 70S FOR THURSDAY. NO RAIN CHANCES EXIST WITHIN THE PERIOD OF TONIGHT - THURSDAY NIGHT. HOWEVER...MEDIUM RANGE MODELS HAVE BEEN PERSISTENT WITH BRINGING BACK AN INFLUX OF MID LEVEL MOISTURE FOR FRIDAY INTO SATURDAY. MEANWHILE A SURFACE BOUNDARY IS EXPECTED TO GRADUALLY SHIFT ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY...WHICH WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. MOISTURE SHOULD BE LIMITED AS THE GULF OF MEXICO EXPERIENCES A FRONTAL PASSAGE...DRYING OUT THIS SOURCE REGION OF MOISTURE. BUT THIS MOISTURE SHOULD BE SUFFICIENT FOR RAIN DEVELOPING ACROSS THE AREA...THEREFORE WENT AHEAD AND INCREASED CHANCES FOR THESE PERIODS. LONG RANGE MODELS AGREE ON A LARGE SCALE CYCLONE TO DROP SOUTH OVER THE NATIONS MID SECTION BY SUNDAY. THIS COULD PESTER THE REGION FOR SEVERAL PERIODS FROM LATE IN THE WEEKEND THROUGH THE MID PART OF NEXT WORK WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ON AN AFTERNOON BASIS WOULD BE EXPECTED UNDER THIS TYPE OF REGIME. MOISTURE LEVELS WILL BE LIMITED...BUT GIVEN THE COOL AIR ALOFT...NOT MUCH WILL BE NEEDED TO SQUEEZE CONVECTIVE SHOWERS OUT OF THE COLUMN. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR CEILINGS THROUGH TONIGHT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT TUE APR 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 300 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING AND HAIL UP TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: STRONG TO MARGINALLY SEVERE STORMS WILL DEVELOP OVER AREAS OF SOUTHERN MISSOURI ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO FORT LEONARD WOOD THIS AFTERNOON. DISCUSSION: AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO PASS ACROSS THE REGION THAT WILL ALSO AID IN SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND WIND SHEAR...ONLY MARGINALLY SEVERE STORMS ARE EXPECTED...WITH HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL WHEATON 36.76N 94.06W
04/25/2006 E0.75 INCH BARRY MO PUBLIC
DIME SIZE HAIL REPORTED
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT TUE APR 25 2006 MOZ105-252045- OZARK- 252 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR OZARK COUNTY UNTIL 345 PM CDT... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF AVA...AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT TUE APR 25 2006 MOZ097-252130- HOWELL- 337 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR HOWELL COUNTY UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHEAST OF GAINESVILLE...OR 20 MILES WEST OF WEST PLAINS...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR WEST PLAINS BY 400 PM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 E ROCKBRIDGE 36.79N 92.35W
04/25/2006 E1.50 INCH OZARK MO BROADCAST MEDIA
0335 PM HAIL DORA 36.78N 92.22W
04/25/2006 E0.75 INCH OZARK MO POST OFFICE
DIME SIZE HAIL
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE APR 25 2006 MOZ104-252145- TANEY- 340 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 445 PM CDT... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF TANEYVILLE...OR 11 MILES NORTHEAST OF FORSYTH...AND MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT TUE APR 25 2006 MOZ096-105-252145- DOUGLAS-OZARK- 349 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND OZARK COUNTIES UNTIL 445 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF TANEYVILLE...OR 15 MILES SOUTHWEST OF AVA...AND MOVING EAST AT 45 MPH. PEOPLE IN NORTHERN OZARK AND SOUTHERN DOUGLAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
The Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504682.